Alert archive / Georgia / River Flood Warnings in 2024
River Flood Warning 147, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Mar 6, 2024, 6:22 AM EST for Fulton County, Georgia. It took effect at Mar 6, 2024, 7:00 AM EST. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 6, 2024, 6:22 AM EST (11:22 UTC)
- In effect from
- Mar 6, 2024, 7:00 AM EST
- Expired
- Mar 6, 2024, 12:45 PM EST
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Fulton County, GA
The radar
The Atlanta radar (KFFC), 74 km from the middle of the area, began a volume at 11:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chattahoochee River above Roswell (RWLG1).
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 13 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335450, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
111
WGUS42 KFFC 061122
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
622 AM EST Wed Mar 6 2024
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Chattahoochee River near Chattahoochee River above Roswell
affecting Fulton County.
For the Chattahoochee River Basin...including Helen, Dahlonega,
Cornelia, Buford, Buford, Suwanee, Suwanee, Chattahoochee River
upstream McGinnis Ferry Rd, Norcross, Chattahoochee River above
Roswell, Roswell, Powers Ferry & I285 Atlanta, Smyrna, Chattahoochee
River below Morgan Falls Dam, Atlanta, Atlanta, Atlanta, Atlanta,
Fairburn, Whitesburg, Fairplay, Whitesburg, Whitesburg, Franklin,
Corinth, Hammett Rd below Hogansville, Franklin, West Point,
Columbus, Union, Omaha...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued this afternoon at 100 PM EST.
&&
GAC121-061800-
/O.NEW.KFFC.FL.W.0147.240306T1200Z-240306T1800Z/
/RWLG1.1.ER.240306T1200Z.240306T1200Z.240306T1200Z.UU/
622 AM EST Wed Mar 6 2024
...FLOOD WARNING IN EFFECT UNTIL THIS AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Chattahoochee River near Chattahoochee River above Roswell.
* WHEN...Until this afternoon.
* IMPACTS...At 9 feet, Flood stage is reached. The water reaches the
bottom of the Ace Sand Company office and begins to flood the
parking lot of Don White Memorial Park on Riverside Road...and the
parking lot at the Azalea Park on Azalea Drive west of Roswell
Road. Water will approach the tennis courts at the Huntcliff Club
across from Azalea Park and begin to flood the road leading to the
horse stables. The storm drains will no longer function properly
at Riverside Road and Northcliff Trace.
* ADDITIONAL DETAILS...
- At 6:00 AM EST Wednesday the stage was 8.7 feet and rising.
- Forecast...The river is expected to rise to a crest of 9 feet
this morning.
- Flood stage is 9 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3402 8426 3396 8426 3397 8434 3396 8435
3398 8441 3404 8434
$$2 follow-up statements
222
WGUS82 KFFC 061550
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1050 AM EST Wed Mar 6 2024
...The Flood Warning continues for the following rivers in Georgia...
Chattahoochee River near Chattahoochee River above Roswell
affecting Fulton County.
For the Chattahoochee River Basin...including Chattahoochee River
above Roswell...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued this afternoon at 100 PM EST.
&&
GAC121-061800-
/O.CON.KFFC.FL.W.0147.000000T0000Z-240306T1800Z/
/RWLG1.1.ER.240306T1221Z.240306T1445Z.240306T1851Z.UU/
1050 AM EST Wed Mar 6 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL THIS AFTERNOON...
* WHAT...Minor flooding is occurring and is forecast.
* WHERE...Chattahoochee River near Chattahoochee River above Roswell.
* WHEN...Until this afternoon.
* IMPACTS...At 9.0 feet, Flood stage is reached. The water reaches
the bottom of the Ace Sand Company office and begins to flood the
parking lot of Don White Memorial Park on Riverside Road...and the
parking lot at the Azalea Park on Azalea Drive west of Roswell
Road. Water will approach the tennis courts at the Huntcliff Club
across from Azalea Park and begin to flood the road leading to the
horse stables. The storm drains will no longer function properly
at Riverside Road and Northcliff Trace.
* ADDITIONAL DETAILS...
- At 10 AM EST Wednesday the stage was 9.2 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:00 AM EST Wednesday was 9.2 feet.
- Forecast...The river is expected to fall below flood stage
this afternoon and continue falling to 6.1 feet Monday
morning.
- Flood stage is 9.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3402 8426 3396 8426 3397 8434 3396 8435
3398 8441 3404 8434
$$724
WGUS82 KFFC 061745
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1245 PM EST Wed Mar 6 2024
...The Flood Warning is cancelled for the following rivers in
Georgia...
Chattahoochee River near Chattahoochee River above Roswell
affecting Fulton County.
GAC121-061845-
/O.CAN.KFFC.FL.W.0147.000000T0000Z-240306T1745Z/
/RWLG1.1.ER.240306T1221Z.240306T1445Z.240306T1851Z.UU/
1245 PM EST Wed Mar 6 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Chattahoochee River near Chattahoochee River above Roswell.
* ADDITIONAL DETAILS...
- At 12:30 PM EST Wednesday the stage was 8.95 feet and
falling.
- Forecast...The river will continue to fall this afternoon.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3402 8426 3396 8426 3397 8434 3396 8435
3398 8441 3404 8434
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 6, 3:18 AM EST, 3 hours 4 minutes earlier.
Area forecast discussion, Mar 6, 3:18 AM EST, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 318 AM EST Wed Mar 6 2024 ...Morning Area Forecast Discussion... .SHORT TERM... (Today through Thursday) Issued at 314 AM EST Wed Mar 6 2024 Key Messages: - Rainfall should end in Georgia this evening, with storm total rainfall amounts in the 0.5 to 2.5 inch range. - Isolated to scattered thunderstorms may occur in central Georgia between noon and 8 PM today. Through this Evening: A shortwave trough and associated surface low will continue to pull through Georgia today. The core area of isentropic lift and deepest moisture just ahead of the trough should push from Georgia into South Carolina this morning. This zone was evident in the large cohesive precipitation shield on radar this morning. After this feature exits the state any precipitation should become more showery in nature. The core of the shortwave trough should help generate precipitation over northern Georgia as it move through during the late morning and early afternoon. Further south in central Georgia some of the showery precipitation could turn into thunderstorms. Over the last 24 hours we've seen a slight slowing of the shortwave trough and a shift towards better instability in the CAM guidance (00Z HREF MUCAPE values between 500 & 1250 J/kg). These trends combined with the potential for partial clearing have increased our confidence in the potential for thunderstorms between noon and 8 PM today. A couple of stronger storms can't be ruled out, but in general shear profiles aren't overly supportive of severe convection. Locations from Macon eastward have the best shot at a thunderstorm this afternoon. Tonight & Thursday: Weak upper level ridging should develop during this period, ahead of the next significant upper level trough that has penciled itself in for a weekend visit to Georgia. With upper level ridging in place we can expect a return to dry weather tonight and Thursday. Lighter winds tonight may combine with moisture from recent rainfall to produce patchy fog Thursday morning. Any clearing in the cloud cover tonight may amplify the fog potential. Fair skies on Thursday and a lack of a significant push of cooler air behind today's shortwave trough should allow high temperatures to climb into the low to mid 70s on Thursday. This would be 6 to 12 degrees above seasonal averages. Albright && .LONG TERM... (Thursday night through Tuesday) Issued at 314 AM EST Wed Mar 6 2024 Key Messages: - Heavy rainfall and flooding potential will increase Friday, particularly Friday night into Saturday. - Cooler and drier weather will return by Sunday into early next week. Wet weather will make a quick return to start the long term forecast period. A southern stream shortwave will be lifting from the Southern Plains into the Mid-Mississippi Valley on Friday while at the surface a low pressure system will lift northeastward from the Arklatex region. A slug of deep moisture will surge northward in advance of this system with PWATs increasing to 1.5 to 1.75" by Friday evening into Friday night. This will be the time of most concern for heavy rainfall that will lead to flooding concerns, particularly where an axis of enhanced rainfall amounts occurs along and north of where the warm frontal boundary becomes stationary. While the exact area of this heaviest rainfall remains in flux, expect flooding potential to be maximized within this band. A Slight Risk for enhanced rainfall has been maintained for Day 3 from WPC, though some potential for an upgrade exists as this event gets closer over the next couple of days as confidence increases. Aside from the primary heavy rainfall concern, the severe thunderstorm potential setup remains muddled at this point. However, some window for a severe threat could manifest on Saturday ahead of the surface cold front if sufficient SBCAPE can lift northward into portions of the area. The most likely area for this potential remains in southern portions of the CWA. Dry and much quieter conditions then build in by Sunday and look to last at least for a few days. Northwest flow aloft and high pressure at the surface will characterize the early week period. Chillier temperatures can be expected from Sunday into Monday with temperatures beginning a warming trend by Tuesday. RW && .AVIATION... (06Z TAFS) Issued at 1242 AM EST Wed Mar 6 2024 Widespread LIFR and IFR conditions should continue in northern and central Georgia through 12Z Wednesday. The lower ceilings will be accompanied by rain and visibility restrictions of 2 to 5 SM through 15Z. Between 12Z and 22Z Wednesday the LIFR and IFR conditions and rain showers should become increasingly confined to northeastern Georgia. Patchy IFR conditions may linger in eastern Georgia after 22Z, otherwise MVFR and VFR conditions are expected. Winds will be mixed through 18Z Wednesday, then northwest winds (290-350 degrees) of 4 to 10 kt will become the norm. //ATL Confidence...06Z Update... Overall confidence in the KATL TAF is moderate. Moderate confidence in the visibility, precipitation and ceiling forecasts. Low confidence in the wind forecast between 09Z and 16Z Wednesday. Albright && .PRELIMINARY POINT TEMPS/POPS... Athens 64 48 73 51 / 80 10 0 0 Atlanta 64 51 72 54 / 50 10 0 0 Blairsville 60 46 69 50 / 90 10 0 0 Cartersville 65 48 72 52 / 60 10 0 0 Columbus 72 52 77 55 / 20 10 0 0 Gainesville 62 49 72 52 / 80 10 0 0 Macon 72 51 74 54 / 30 10 0 0 Rome 67 48 74 51 / 80 10 0 0 Peachtree City 67 50 74 53 / 40 10 0 0 Vidalia 75 53 75 55 / 40 20 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Albright LONG TERM....RW AVIATION...Albright
Hazardous weather outlook, Mar 6, 3:25 AM EST, 2 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 325 AM EST Wed Mar 6 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-070830- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 325 AM EST Wed Mar 6 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Localized flooding may occur over portions of northern Georgia this morning, with minor river flooding lingering through the day in the faster responding river basins. Isolated to scattered thunderstorms are expected in central Georgia this afternoon. While severe weather is not anticipated at this time, a couple of stronger storms can't be ruled out. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Another storm system will bring widespread rainfall to the region between Friday afternoon and Sunday morning. Additional rainfall amount between 1 and 4 inches are expected. Given the current saturation of our local soils, this rainfall may lead to additional flooding concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 3:33 AM EST | Flash Flood Warning | FFC | Clayton, DeKalb, Fayette, Fulton, Gwinnett, Henry and 1 more | 6 hr |
| Mar 6, 4:12 AM EST | River Flood Warning | FFC | Forsyth | 15 hr |
| Mar 6, 4:13 AM EST | River Flood Warning | FFC | DeKalb | 6 hr |
| Mar 6, 4:28 AM EST | River Flood Warning | FFC | DeKalb, Fulton | 6 hr |
| Mar 6, 4:56 AM EST | River Flood Warning | FFC | DeKalb | 5 hr |
| Mar 6, 4:56 AM EST | River Flood Warning | FFC | DeKalb | 5 hr |
| Mar 6, 5:18 AM EST | River Flood Warning | FFC | DeKalb, Fulton | 5 hr |
| Mar 6, 5:25 AM EST | River Flood Warning | FFC | Gwinnett | 5 hr |
| Mar 6, 5:28 AM EST | River Flood Warning | FFC | Cobb, Fulton | 7 hr |
| Mar 6, 5:31 AM EST | River Flood Warning | FFC | Gwinnett | 8 hr |
| Mar 6, 5:41 AM EST | River Flood Warning | FFC | Gwinnett | 5 hr |
| Mar 6, 5:43 AM EST | River Flood Warning | FFC | DeKalb | 5 hr |
| Mar 6, 6:18 AM EST | River Flood Warning | FFC | Gwinnett | 4 hr |
| Mar 6, 6:41 AM EST | River Flood Warning | FFC | Gwinnett | 20 hr |
| Mar 6, 9:54 AM EST | River Flood Warning | FFC | Cobb, Fulton | 10 hr |
| Mar 6, 9:59 AM EST | River Flood Warning | FFC | Fulton | 4 hr |
| Mar 6, 10:02 AM EST | River Flood Warning | FFC | Cobb, Fulton | 11 hr |
| Mar 6, 11:17 AM EST | River Flood Warning | FFC | DeKalb | 10 hr |
| Mar 6, 11:21 AM EST | River Flood Warning | FFC | Gwinnett, Walton | 4 hr |
| Mar 6, 12:17 PM EST | River Flood Warning | FFC | DeKalb, Rockdale | 61 min |
| Mar 6, 1:38 PM EST | River Flood Warning | FFC | Newton, Rockdale | 53 min |
| Mar 6, 2:25 PM EST | River Flood Warning | FFC | Barrow, Jackson | 3 days |
| Mar 6, 2:32 PM EST | River Flood Warning | FFC | DeKalb, Rockdale | 8 hr |
| Mar 6, 3:20 PM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 55 hr |
| Mar 6, 3:20 PM EST | River Flood Warning | FFC | Fayette, Spalding | 5 days |
| Mar 6, 4:21 PM EST | River Flood Warning | FFC | Carroll, Coweta, Heard | 54 hr |
Nearby
River Flood Warnings in Georgia, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.